I need to know if any of you take melatonin to sleep on solumedrol.
I read in the bottle that people with autoimmune diseases shouldn't take it but I need to sleep.
I amm on day two and know what will happen if I don't sleep since this is my second course.
My only other options are benadryl or klonipan.
I have klonipan in the house but try not to take it unless absolutely necessary.
So whats the verdict? Melatonin, benadryl or klonipan.
Thanks for the hundredth time for all of your support.
Thanks. Soi guess I'll take the klonipan.
I try not to take narcotics because i have been sober for twenty years but at this point my reasons for needing sleep far outweigh the risk of taking the klonipan.
I am wndering what dose I would take.
I think I have 2mg tablets.
I shouldn't take the melatonin at all?
Thanks so much for your help.
The solumedrol is definately helping but the sleeplessness is a killer.
Definitely ask the doc before taking it. Also, I thought melatonin was an immune stimulator among other things like vitamin c. We've talked about it here, but I do not remember the details, so I'll look for the discussions.
All MSers should talk to their docs about immune stimulators - it's the last thing MSers need. Remember, our immune system already went in overdrive (laymens terms here) for the BBB and CNS to be comprimised in the 1st place.
Ker - please make the call. You need your rest, and the doc will understand :)
My opinion is that side effects are better understood between prescription meds than OTC supplements. I assumed that a Dr. had prescribed the Klonopin. My Neuro and PCP are pretty straight forward that vitamins and Calcium are fine, but I should stay away from other supplements since the interaction of these OTC supplements have not been well studied with the other medications. The benzodiazepines are well understood and my docs consider them safe for use with my Copaxone, Baclofen, IVSM, Norflex and Lisinopril.
I have been told to stay away from "dietary supplements" other than a multi-vit, calcium, B-12 and D-3.
In my case, I'd reach for the benzodiazepine drug doctors prescribed.
My doctor prescribes ativan when precribing steroids since there is such a known interference with sleep. Maybe call the doctor who prescribed the steroids and ask what he wants you to take in stead of self medicating? He can call something appropriate in for you or you can ask if supplements are fine. I agree with bob that supplements and precriptions don't always mix well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.